were/are they angels? and am i going insane?


#1

about 3 weeks ago, i got off my medication because i could not afford the co-pay (it was a healthy sized dose of Effexor). i was not able to taper off of it, i had to quit cold turkey. the withdrawl symptoms were pretty rough-i could hardly work, even do things around the house. i was in a state of misery. day 3 or 4 i started seeing some strange things.

in my line of vision, i saw about 3 white orbs (?) up top on my left, and 5 on my bottem right (neither were in my perifial vision). they appeared to be about 2 feet away. they circled my vision and were gone. my husband did not see any of it. we were in walmart the last time and most prominent time. i had this happen twice in one day. inbetween seeing these white things, i saw what looked like a blue tracer to my right in my right perifial vision; when i was looking over to my right i caught a glimps of this blue tracer.

i wrote it all off as a withdrawl symptom of the medication. the other night i was talking to my friend about medications and told her what was happening. she said she thought they were angels (the white orbs) and a “spiritual guide” (the blue thing).

might i note that i do not have skitzophrenia and the effexor was not treatment for that. i’ve never had visuals of anything that would lead me to believe that i have skitzophrenia (my husband has it… sympathy pains? i dont think so). ]

also, ever since, i feel someone standing over me on my right side. i know we all have these feelings from time to time like someone is there… but its EVERY DAY. im HOPING im not going insane. it isnt an eerie presence. its just there. last night i felt heat on my right side of my body. i had my husband feel in the area to the right of me and he did not feel it. i did, at the same time he didnt.

im sure some of you think i might be loosing it, but it is what it is. i am just wondering if anyone knows any explanation for all of this.

it hadnt even entered my mind that they were angels. i have not seen anything like it since. maybe the day after or two, but nothing as profound as the one day. the feeling is still there, a handful of times a day. i swear something poked me in the side during one of my early morning meetings for work one sunday. i actually turned to the right to see who did it and no one was near me.

i hope im not loosing it…
and i hope that if it is angelic, that it isnt any dark forces…


#2

I am sorry I don’t have a definite answer for the events, but you should first seek advice from your doctor to eliminate any health issue since you have got off medication which you should not have done.

I offer my prayer to God to help you with all your need.
God bless.


#3

oh believe me, i would not have gotten off the medication if i could have helped it. our money situation has taken a turn for the worse. we could hardly keep the power on lately, the $40 co-pay was just not possible in the slightest way.

this stuff is my miracle drug, i didnt want to quit taking it. but you cant get blood from a stone. i want to get back on it.

i’ve had a few psyche evaluations. i was on the medication to treat anxiety and my panic attacks. i know the syptoms of other mental diseases. i have been around them all of my life… i do not have these.

thank you for your prayers!


#4

I don’t see it as a this or that. Maybe the Lord was telling you to get back on your meds :smiley: Either way it happened for a reason. I’ve had some wild things happen at some questionable times and could not figure if I hallucinated, it was demonic, or angelic. I notice things get more spiritualy active during questionable times to leave room for doubt or faith depending on the source. I wouldn’t worry about it. These are strange times, my Priest always says. Take care, Tim


#5

Withdrawal from Effexor can cause hallucinations, even when it’s a slow taper-off and not a sudden stop.

They aren’t angels, they aren’t demons, and you’re not going crazy – it’s the withdrawal. Your brain is readjusting to work as well as it can without the medication.

Good luck, and I hope you’re out of your financial troubles soon!


#6

That would be fine and dandy if you really existed.:stuck_out_tongue:


#7

I try to be a helpful little solipsist ghost :juggle:


#8

I is not me…me is I.

I?
I walk alone;
The midnight street
Spins itself from under my feet;
When my eyes shut
These dreaming houses all snuff out;
Through a whim of mine
Over gables the moon’s celestial onion
Hangs high.
I
Make houses shrink
And trees diminish
By going far; my look’s leash
Dangles the puppet-people
Who, unaware how they dwindle,
Laugh, kiss, get drunk,
Nor guess that if I choose to blink
They die.
I
When in good humor,
Give grass its green
Blazon sky blue, and endow the sun
With gold;
Yet, in my wintriest moods, I hold
Absolute power
To boycott any color and forbid any flower
To be.
I
Know you appear
Vivid at my side,
Denying you sprang out of my head,
Claiming you feel
Love fiery enough to prove flesh real,
Though it’s quite clear
All you beauty, all your wit, is a gift, my dear,
From me.


#9

I can’t believe you went off of effexor cold turkey. I made the mistake of going on that medication and I am preparing myself to go off of it. It is a long drawn out process. I know that if I forget my meds for even one day I get a migraine and with my migraines I see lights.

Honestly, as cool as it would be for those to be angels, I think it is withdrawl. However, just in case, it would not be a bad idea to say some prayers about it especially if you can’t shake that ‘I’m not alone feeling.’ (I’ve never heard of an angel making anyone feel uncomfortable.)

Pray for health and also pray for spiritual protection. If you google Catholic Spiritual Warfare you will find great prayers for protection. Just in case.


#10

for help with your meds:
pparx.org/Intro.php


#11

You and I are like father and son. I’m laying it down, you picking it up?


#12

Before they lock this thread because this sort of thing is against rules (soliciting medical advice for specific conditions), just let me say that you should never stop your meds cold-turkey unless the doctor tells you to. My mother has been on Effexor for quite some time, so I’m no stranger to what these meds can do to/for a person. If you can’t afford to get more, call you doctor’s office – maybe they have some free sample packs that they can give you until you can buy more. We have done that before for my mother, and her doc is cooperative with this.

St. Dymphna, pray for us! Take care, and God bless.


#13

Solicitation or offering of advice as to the diagnosis of disease, the effectiveness of medications, or the efficacy of various therapeutic interventions, modalities, and regimens is not permitted on the forums. While generally well-intentioned, it can have potentially serious reprecussions.

Whether the matter at issue involves recognized, experimental, or unproven therapeutic modalities, matters relative to diagnosis and treatment of both physical and emotional disorders are very individualized and cannot be safely generalized to a description on the internet of an individual’s symptoms, circumstances, or situation. Additionally, there is a clear-cut risk involved in accepting, relying, or acting on the expressed opinions of those who either lack relevant professional qualifications and credentials, or whose claims to such cannot be validated. Similarly, the experience or response of others in what appears to be a similar or identical set of circumstances is not an accurate measure of its applicability to someone else’s situation.

Effectively monitoring such threads is neither practical nor realistic. Tolerating them could cause a poster, relying on proferred advice, to take steps that might mitigate symptomatology, rather than seek out a diagnostician and validate the presence or absence of treatable pathology. That risk is both legally and morally unacceptable.

Persons in need of medical or psychiatric advice are advised to consult their primary care provider, or another reputable practitioner in the appropriate specialty, and work with them to establish a diagnosis and plan of treatment.

Thank you for your understanding and cooperation.

This thread is now closed.


DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.